New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ryobi
Regular Member


Date Joined Apr 2012
Total Posts : 114
   Posted 4/16/2012 7:33 PM (GMT -6)   
Hi Guys
New here!
I have suffered for the past couple of years at first they thought fibro, now I have early stage rheumatoid arthritis.
Either way its been chronic pain, and some days like when the weather changes, and I live in the central plains so it does alot, my days are hell. I have three wonderful kids, a new husband, and I am back in school, but life is hard.
 
I had been taking percocet, valium, and ambien until recently they switched me to the 20mg butran patch. So far it has been very helpful, more so than the percocet. I love not having to take so many pills. But last night we had a pretty bad wind storm. I have a extremly hard time with the high winds and my doctor gave me 10mg loratab fo BT pain. I felt like it did not help and made me sick to my stomach. Has anyone had this experience, are these two not compatible?
Thanks and look forward to getting to know you all.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16795
   Posted 4/16/2012 8:02 PM (GMT -6)   
Hi Ryobi and welcome to the chronic pain forum. I have a sister with RA and she has her ups and downs with it too. Its good to hear that your dr has you on an extended release pain medication. It helps keep the pain on an even keel rather taking the short acting where you are always chasing the pain and having peaks and valleys.

You asked about the 10mg Lortabs because they make you sick at your stomach. Something you may want to try is eating something before taking one. Some times medication like that cause stomach problems. I would think if there was a problem with the patch and Lortabs not mixing the pharmacist would have caught this and called your dr. Once in a great while a dr can slip up and rx something that does not mix but usually the pharmacist catches this. If it would make you feel better why not call your pharmacist and ask. If you think the Lortabs are not helping then you need to get back in with the dr and let him know so he can try you on something else. Its not uncommon for this to happen because we all metabolize medication differently. My BT meds do make me nauseated unless I eat something before taking one. I mean eat something more than a couple of crackers too, lol. Make a fold over sandwich.

Please keep us posted on how you are doing and again welcome aboard. Take care....Susie

Besides the meds you listed does your dr have you on meds specifically for the RA, like Enbrel or something along those lines?
Moderator, Chronic Pain Forum & Psoriasis Forum

Ryobi
Regular Member


Date Joined Apr 2012
Total Posts : 114
   Posted 4/16/2012 8:11 PM (GMT -6)   
Thanks for the reply! Not yet on the other meds due to my request because I am still early stage and know eventually I will have to take those as well right now we are trying pain control only because I am scared of the long term side effects of a lot of th RA meds. I know they are in my future but if the pain can be controlled now we will take it month by month. Because I am new on the patch I will see him once a month the next three months to make sure it's going ok:)

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16795
   Posted 4/16/2012 8:24 PM (GMT -6)   
I would call and talk to his nurse then and let her know the Lortab is making you sick and not working so something different can be rx'd. Maybe you can go back on Percocet if it worked and if it works with the patches. Are you seeing a pain mgt dr?

I understand the fears of the meds. I have crohns disease and the possible side effects is enough to scare a person into not taking the medications because the stuff I take is new and no studies available on long term effects. But, I can't worry about next week, next month, I have to worry about today and being able to function. I take Humira shots
and several other crohns meds.

I hope you can get the pain under good control.
Moderator, Chronic Pain Forum & Psoriasis Forum

Ryobi
Regular Member


Date Joined Apr 2012
Total Posts : 114
   Posted 4/16/2012 8:51 PM (GMT -6)   
Crohns is awful!! My ex husband and his sister have it, they both have had iliostomys, and my ex sister in law unfortunatly is having a flare up again even with no colon. I feel awful for her right now, her doctor will never give her pain meds, I just referred her to mine for that beause she has horrible body ahes during a flare up. I feel for you and you are right alot of the meds are the same. My ex was trying to get me to get humira he said its not that bad to give yourself a shot and it helps. I am still scared, lol. I see my primary physician for all. He is a specialist in pain control as well as auto immune disorders.
I think my body was becoming addicted to the percocet, I only took 5mg, but it was hard I never had a good handle on the pain, then I felt like when I wasnt having as much pain my body needed it, thats why the switch.
I think , maybe I will ask him for some zophran for if I get naseua again. So far until last night I did not need th BT med so I am hoping I will not need it muh, but I know with chronic pain hopes can be smashed easily.....

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16795
   Posted 4/16/2012 10:16 PM (GMT -6)   
I take Zofran daily and would be sunk without it. I live with nausea and no one can say why, they all disagree, lol. I have a wonderful gi and have been with him since 2003, but he will only give his patients a mild pain medication to be used during bad flares if you don't land in the hospital. Of course, in that setting you are given the heavy duty meds. Yes, I have to agree I would not wish crohns or ulcerative colitis on my worst enemy. I was dx'd with crohns in 2002 and had to have an emergency resection of the small bowel. Then June of 2005, I was dx'd with UC. One is just as bad as the other. It always takes me a while to figure out which one is rearing its ugly head because they mimic each other a lot.

You are so very lucky that your primary care is specialized in both areas of medicine that is just awesome and rare. Most of us here at the forum see pain mgt drs because of the new guidelines with the DEA concerning drs that prescribe narcotics. Primary care drs are pretty much out of it, they do not want the hassle involved and they don't want the DEA showing up to do an audit of things so they say sorry I can't help you. But, in all reality if a person has chronic pain and are going to be on meds long term, they should be with someone that specializes in that area to get the best care possible.

I understand your thoughts and worries about pain medication, however, there are current studies that show CP patients rarely ever become addicted to their medications, a very small amount. You can build up tolerance, just as with any medication taken long term. I will tell anyone, do not let yourself suffer needlessly, life is too short to be miserable, and there are no guarantees for tomorrow, take it a day at a time.

I hope things work out for you...Susie
Moderator, Chronic Pain Forum & Psoriasis Forum

Ryobi
Regular Member


Date Joined Apr 2012
Total Posts : 114
   Posted 4/16/2012 10:50 PM (GMT -6)   
So true and my doctor says thus too! He does have to follow guidelines as well though I have to fill at one pharmacy , take a drug test at my med check appointments, bring in my bottle of meds empty or not so he still follows guidines. He is so caring and nice now his nurse that deals with the pain contract is not as nice but I guess that's a hard job to handle sometimes .
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 1:47 PM (GMT -6)
There are a total of 3,005,872 posts in 329,273 threads.
View Active Threads


Who's Online
This forum has 161808 registered members. Please welcome our newest member, bumed.
280 Guest(s), 3 Registered Member(s) are currently online.  Details
SoMuchFun, HeartsinPain, 61Impala